MAUDE Adverse Event Report: BIOMET UK LTD. OXF ANAT BRG LT MD SIZE 3 PMA; UNICONDYLAR KNEE PROSTHESIS

BIOMET UK LTD. OXF ANAT BRG LT MD SIZE 3 PMA; UNICONDYLAR KNEE PROSTHESIS
Model Number N/A
Medical Device Problem Codes Fracture (1260); Migration (4003)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Synovitis (2094); Subluxation (4525)
Date of Event 10/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: item number: unknown; lot #: unknown; item name: unknown oxford tibial component, item number: unknown; lot #: unknown; item name: unknown oxford femoral component.G2- switzerland.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that a patient had an initial left medial unicondylar knee arthroplasty.Subsequently, the patient experienced a distortion trauma in which they sprained the left knee in a weight-bearing rotational movement.The patient underwent revision of the poly bearing due to unresolved pain in the knee.During the revision, the bearing was found luxated and fractured within the joint.Synovitis was also identified and removed.A new bearing was implanted without complications.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
This report is being submitted to correct the g3 in the previous medwatch report (3002806535-2023-00440).Correct g3: nov 25, 2023.
 
Event or Problem Description
This report is being submitted to correct g3 in the previous medwatch report (3002806535-2023-00440).Correct g3: nov 25, 2023.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.A review of the raw material certificate confirmed no abnormalities or deviations that could be related to the reported event.Medical records were provided and reviewed by a health care professional.The review identified a distortion trauma as contributing factor of the event: forced loaded flexion and rotation movement (weight-bearing maneuver up a staircase) - when turning, patient suffered a sprained trauma in his left knee, which resulted in a bang and he was no longer able to move his left knee properly.With the available information, a definitive root cause could not be determined.However, it is not excluded that the distortion trauma had an impact on the bearing fracture.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, d9, g3, g6, h3, h6, h11.Product has been returned and sent to our r&d department for analysis who reported as follows.The item is separated into (3) distinct pieces which were returned for examination.There is extensive (apparent) subsurface whitening on the lateral side and reaching to the posterior edge which may possibly indicate delamination.It is also reported that the posterior area of the bearing was "thinned out" upon explantation.Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.Complaints are monitored per sop263 complaint trending process.With the available information, a definitive root cause could not be determined.However, the fracture of the bearing (which reportedly occurred with a "distortion trauma" of the knee when climbing stairs) was possibly due to overloading exacerbated by thinning and delamination of the bearing.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
OXF ANAT BRG LT MD SIZE 3 PMA
Common Device Name
UNICONDYLAR KNEE PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key18353920
Report Number3002806535-2023-00440
Device Sequence Number6427273
Product Code NRA
UDI-Device Identifier05019279785933
UDI-Public(01)05019279785933(17)150927(10)2185099
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/27/2015
Device Model NumberN/A
Device Catalogue Number159547
Device Lot Number2185099
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2023
Supplement Date Received by Manufacturer12/04/2023
12/13/2023
03/22/2024
05/31/2024
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date12/20/2023
01/08/2024
03/27/2024
06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale